Acne exacerbation after tofacitinib treatment for alopecia areata

    October 2021 in “Dermatology Reports
    Sawsan A Alharthi, Mohammed G. Turkmani, Mohammed Al Jasser
    Image of study
    TLDR Tofacitinib, a hair regrowth treatment, may worsen acne.
    The paper discusses a case of a 28-year-old male with a 10-year history of alopecia totalis (AT) who was successfully treated with tofacitinib, a Janus kinase (JAK) inhibitor. The treatment showed promising results for hair regrowth. However, four months after the initiation of the AT treatment, the patient's facial acne significantly worsened. This suggests that acne exacerbation could be a potential side effect of JAK inhibitors, which are relatively new treatments for dermatological conditions like moderate to severe forms of alopecia areata (AA). The authors call for larger studies to further investigate the link between acne exacerbation and the use of JAK inhibitors.
    View this study on pagepress.org →

    Related